• question-icon

    Can Sertraline cause loss of appetite?

default
Posted on Wed, 26 Jul 2017 in Mental Health
Question: Can sertraline cause loss Of appetite ? Is this temporal and aproximitly how long does it last ?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
It is often temporary

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Sertraline is known to cause loss of appetite as side effect although at the same time it can cause increase in appetite for some other individuals. I mean to say that appetite disturbance is known side effect of sertraline.

However it is often temporary and most patients report no appetite loss after few weeks of treatment. In fact few of the patients report appetite loss as side effect only for one week or less.

The above statement does not mean that everyone reacts in similar manner and some of the patients may require appetite stimulants for increasing appetite while getting treated with sertraline although such examples are rare.

I hope this helps you.
If you have any further query, I would be glad to help you.
In future, if you wish to ask any more questions, you can use the below-mentioned link to contact me.

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sertraline

doctor1 MD

Hello I started taking 25mg of sertraline over three weeks ago. Had unprotected sex just over two and noticed at the same time that I started...

doctor1 MD

Hi..I have slowly decreased Serlift 50 to 25 mg and now gradually stopped. I am having dizzyness and increased appetite...so is this normal? I am...

doctor1 MD

Hi dr Iv been getting headaches for a couple of weeks now plus feeling week can t sleep probly and can t concentrate and feel sleepy I m on Zoloft...

doctor1 MD

I am over weight and have very heavy feeling legs and numbness/tingling in them. I sit for long hours in my job. I have anxiety issues and take...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal....

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2